Alert archive / Illinois / Wind Chill Advisories in 2018

Wind Chill Advisory 3, NWS Lincoln, IL

January 5, 201822 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Jan 5, 2018, 3:06 PM CST for 22 counties in Illinois. It took effect at Jan 5, 2018, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2018, 3:06 PM CST (21:06 UTC)
In effect from
Jan 5, 2018, 6:00 PM CST
Expired
Jan 6, 2018, 10:00 AM CST
In force
16 hr
Issued by
NWS Lincoln, IL
All 22 counties

Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 32 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WWUS43 KILX 052106
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
306 PM CST Fri Jan 5 2018

ILZ027>031-036>038-041>046-048-053>057-062-063-060400-
/O.NEW.KILX.WC.Y.0003.180106T0000Z-180106T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Petersburg, Decatur, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, 
and Marshall
306 PM CST Fri Jan 5 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite to exposed skin in as little as 30 minutes.
  Expect wind chills to range from 10 below zero to 25 below 
  zero.

* WHERE...Locations along and north of an Astoria...to 
  Decatur...to Martinsville line.

* WHEN...6 PM this evening to 10 AM Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Barnes
3 follow-up statements
983 
WWUS43 KILX 060344
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
944 PM CST Fri Jan 5 2018

ILZ027>031-036>038-041>046-048-053>057-062-063-061200-
/O.CON.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
Logan-De Witt-Piatt-Champaign-Vermilion-Menard-Macon-Moultrie-
Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, Normal, Havana, Lincoln, Clinton, 
Monticello, Champaign, Urbana, Danville, Petersburg, Decatur, 
Sullivan, Tuscola, Charleston, Mattoon, Paris, Greenup, 
and Marshall
944 PM CST Fri Jan 5 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 25 
  below zero.

* WHERE...Portions of central Illinois, east central Illinois 
  and west central Illinois.

* WHEN...Now to 10 AM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
572 
WWUS43 KILX 060914
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
314 AM CST Sat Jan 6 2018

...BITTER COLD FINALLY EXITING BUT A WINTRY MIX OF PRECIPITATION
COMING UP...

ILZ027>031-036-037-041-048-061700-
/O.NEW.KILX.WW.Y.0001.180107T1500Z-180108T1200Z/
/O.CON.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Mason-Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Havana, and Petersburg
314 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Mixed precipitation expected Sunday and Sunday night. 
  Very cold wind chills expected this morning. Plan on slippery 
  road conditions. Total snow accumulations of up to one inch and 
  ice accumulations of a light glaze are expected. Expect wind 
  chills to range from 10 below to 20 below zero.

* WHERE...Portions of central Illinois and west central Illinois.

* WHEN...For the Winter Weather Advisory, 9 AM Sunday to 6 AM
  Monday. For the Wind Chill Advisory, through 10 AM today.

* ADDITIONAL DETAILS...While the ice accumulation is not expected
  to cause an impact to trees and power lines, it may cause
  slippery surfaces and difficult travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ038-042>044-053-054-061700-
/O.NEW.KILX.WW.Y.0001.180107T1800Z-180108T1200Z/
/O.CON.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
McLean-Logan-De Witt-Piatt-Macon-Moultrie-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Decatur, and Sullivan
314 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Mixed precipitation expected Sunday afternoon and night.
  Very cold wind chills expected through late this morning. Plan 
  on slippery road conditions. Total wet snow accumulations of up 
  to two inches and ice accumulations of a light glaze are 
  expected. Expect wind chills to range from 15 below zero to 20 
  below zero.

* WHERE...Portions of central Illinois and east central Illinois.

* WHEN...For the Winter Weather Advisory, noon Sunday to 6 AM
  Monday. For the Wind Chill Advisory, through 10 AM today.

* ADDITIONAL DETAILS...While the ice accumulation is not expected
  to cause an impact to trees and power lines, it may cause
  slippery surfaces and difficult travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ILZ040-047-049-050-061700-
/O.NEW.KILX.WW.Y.0001.180107T1500Z-180108T1200Z/
Schuyler-Cass-Scott-Morgan-
Including the cities of Rushville, Beardstown, Winchester, 
and Jacksonville
314 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Mixed precipitation expected. Plan on slippery road 
  conditions. Total snow accumulations of up to one inch and ice 
  accumulations of a light glaze are expected.

* WHERE...Schuyler, Cass, Scott and Morgan County.

* WHEN...9 AM Sunday to 6 AM Monday.

* ADDITIONAL DETAILS...While the ice accumulation is not expected
  to cause an impact to trees and power lines, it may cause
  slippery surfaces and difficult travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$

ILZ051-052-061-061700-
/O.NEW.KILX.WW.Y.0001.180107T1800Z-180108T1200Z/
Sangamon-Christian-Shelby-
Including the cities of Springfield, Taylorville, and Shelbyville
314 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST
MONDAY...

* WHAT...Mixed precipitation expected. The ice will result in
  difficult travel conditions, including for the morning commute
  on Monday. Total wet snow accumulations of up to one inch and
  ice accumulations of less than a tenth of an inch are expected.

* WHERE...Sangamon, Christian and Shelby County.

* WHEN...Noon Sunday to 6 AM Monday.

* ADDITIONAL DETAILS...While the ice accumulation is not expected
  to cause an impact to trees and power lines, it may cause
  slippery surfaces and difficult travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$

ILZ045-046-055>057-062-063-061600-
/O.CON.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, and Marshall
314 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 25 
  below zero.

* WHERE...Portions of east central Illinois.

* WHEN...Through 10 AM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

Geelhart
875 
WWUS43 KILX 061556
WSWILX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Lincoln IL
956 AM CST Sat Jan 6 2018

...BITTER COLD FINALLY EXITING BUT A WINTRY MIX OF PRECIPITATION
COMING UP...

ILZ027>031-036-037-041-048-070000-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
/O.CON.KILX.WW.Y.0001.180107T1500Z-180108T1200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Mason-Menard-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Havana, and Petersburg
956 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
6 AM CST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...Mixed precipitation expected Sunday and Sunday night.
  Very cold wind chills expected this morning. Plan on slippery
  road conditions. Total snow accumulations of up to one inch and
  ice accumulations of a light glaze are expected. 

* WHERE...Portions of central Illinois and west central Illinois.

* WHEN...For the Winter Weather Advisory, 9 AM Sunday to 6 AM
  Monday. The Wind Chill Advisory will be allowed to expire at 10
  AM this morning. 

* ADDITIONAL DETAILS...While the ice accumulation is not 
  expected to cause an impact to trees and power lines, it may 
  cause slippery surfaces and difficult travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$

ILZ038-042>044-053-054-070000-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
/O.CON.KILX.WW.Y.0001.180107T1800Z-180108T1200Z/
McLean-Logan-De Witt-Piatt-Macon-Moultrie-
Including the cities of Bloomington, Normal, Lincoln, Clinton, 
Monticello, Decatur, and Sullivan
956 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
6 AM CST MONDAY...
...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

* WHAT...Mixed precipitation expected Sunday afternoon and night.
  Very cold wind chills expected through late this morning. Plan
  on slippery road conditions. Total wet snow accumulations of up
  to two inches and ice accumulations of a light glaze are
  expected. 

* WHERE...Portions of central Illinois and east central Illinois.

* WHEN...For the Winter Weather Advisory, noon Sunday to 6 AM
  Monday. The Wind Chill Advisory will be allowed to expire at 10
  AM this morning.

* ADDITIONAL DETAILS...While the ice accumulation is not 
  expected to cause an impact to trees and power lines, it may 
  cause slippery surfaces and difficult travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$

ILZ045-046-055>057-062-063-061700-
/O.EXP.KILX.WC.Y.0003.000000T0000Z-180106T1600Z/
Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark-
Including the cities of Champaign, Urbana, Danville, Tuscola, 
Charleston, Mattoon, Paris, Greenup, and Marshall
956 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Temperatures continue to slowly rise this morning with most
locations now reporting wind chills of above -15 degrees,
therefore the wind chill advisory will be allowed to expire.

$$

ILZ040-047-049-050-070000-
/O.CON.KILX.WW.Y.0001.180107T1500Z-180108T1200Z/
Schuyler-Cass-Scott-Morgan-
Including the cities of Rushville, Beardstown, Winchester, 
and Jacksonville
956 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM SUNDAY TO
6 AM CST MONDAY...

* WHAT...Mixed precipitation expected. Plan on slippery road 
  conditions. Total snow accumulations of up to one inch and ice 
  accumulations of a light glaze are expected.

* WHERE...Schuyler, Cass, Scott and Morgan County.

* WHEN...9 AM Sunday to 6 AM Monday.

* ADDITIONAL DETAILS...While the ice accumulation is not 
  expected to cause an impact to trees and power lines, it may 
  cause slippery surfaces and difficult travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$

ILZ051-052-061-070000-
/O.CON.KILX.WW.Y.0001.180107T1800Z-180108T1200Z/
Sangamon-Christian-Shelby-
Including the cities of Springfield, Taylorville, and Shelbyville
956 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
6 AM CST MONDAY...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions, including for the morning commute 
  on Monday. Total wet snow accumulations of up to one inch and 
  ice accumulations of less than a tenth of an inch are expected.

* WHERE...Sangamon, Christian and Shelby County.

* WHEN...Noon Sunday to 6 AM Monday.

* ADDITIONAL DETAILS...While the ice accumulation is not 
  expected to cause an impact to trees and power lines, it may 
  cause slippery surfaces and difficult travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for Illinois can be obtained
by calling 1-800-452-4368.

$$
Smith

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:00 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 5, 3:00 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
300 PM CST Fri Jan 5 2018

.SHORT TERM...(This evening through Saturday)
ISSUED AT 300 PM CST Fri Jan 5 2018

Excellent radiational cooling conditions will develop across
central Illinois tonight...leading to a quick temperature drop
after sunset. Given clear skies, light winds, and the existing
snow cover, overnight low temperatures will drop below zero across
the entire KILX CWA. The coldest temps will be focused along and
north of I-74 where readings will bottom out from 12 below to 15
below zero. Light winds of around 5mph will create wind-chill
values from 15 below to 25 below zero along and north of a
Canton...to Decatur...to Martinsville line where a Wind Chill
Advisory will be in effect tonight through Saturday morning.
Despite abundant sunshine, the very cold weather will hold firm
on Saturday as afternoon highs remain in the teens.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 300 PM CST Fri Jan 5 2018

The next approaching storm system is still slated to impact the
region Sunday into Monday...with the 12z Jan 5 models continuing
the recent trend of featuring a more southern upper wave track
and thus lighter QPF and a cooler boundary layer across central
Illinois. While model differences are minor, prefer the NAM which
is about 1-2 degrees cooler with highs Sunday afternoon. Models
often dislodge Arctic airmasses too quickly, and with existing
snow cover still in place...think even the NAM may be slightly too
warm. As a result, have lowered highs into mainly the lower 30s
on Sunday. With a pronounced elevated warm layer of 2-4C, mixed
phase precipitation is likely across the area. Given an initially
dry airmass in place, have lowered PoPs during the morning to low
chance...with full profile saturation and higher PoPs not
arriving until afternoon. Any precip that occurs during the
morning will be in the form of light snow, with the snow mixing
with sleet and freezing rain as the day progresses. The icy mix
will continue Sunday evening: however, as the boundary layer
continues to warm across east-central and southeast Illinois...the
precip may transition to mostly rain along/south of I-70. As the
wave pulls further away, forecast soundings continue to show a
loss of ice crystals from west to east across the area
overnight...suggesting the precip will likely end as a period of
freezing drizzle west of the I-57 corridor late Sunday night into
early Monday morning. Initial thoughts are that snow and ice
accumulations will be minor: however, given the likelihood of
travel impacts due to icy roads, a Winter Weather Advisory will
need to be issued by future shifts.

Once this system exits the region, a marked warming trend will get
underway next week. In fact, some model guidance is now suggesting
high temps will rise into the 50s by Wednesday and Thursday. Am
not prepared to raise temps quite that high just yet, but have
forecasted readings well into the 40s by the middle and end of
next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1123 AM CST Fri Jan 5 2018

VFR conditions will prevail through the entire 18z TAF period. A
band of mid-level clouds currently impacting KSPI will shift
southward over the next 1-2 hours...with clear skies expected for
the rest of the afternoon through Saturday morning. Winds will be
light from the N/NW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 6 PM this evening to 10 AM CST Saturday
for ILZ027>031-036>038-041>046-048-053>057-062-063.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jan 5, 11:05 AM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1105 AM CST Fri Jan 5 2018

ILZ027>031-036>038-041>046-048-053>057-062-063-061200-
Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Fulton-
Knox-Logan-Macon-Marshall-Mason-McLean-Menard-Moultrie-Peoria-
Piatt-Stark-Tazewell-Vermilion-Woodford-
1105 AM CST Fri Jan 5 2018

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Wind chill temperatures tonight will drop to between 15 below
to 25 below zero. A Wind Chill Advisory will issued for our
area this afternoon for tonight through Saturday morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Wind chills Saturday morning will range from 15 below zero to
25 below zero.

A storm system will likely bring a mix of snow, sleet and freezing
rain to our area Sunday into Monday morning. Current indications
suggest that precipitation amounts will be the light side, but
any amount of sleet or freezing rain will make for hazardous
driving conditions. Stay tuned to later forecasts and outlooks
for further details on the wintry precipitation expected Sunday
into early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ040-047-049>052-061-066>068-071>073-061200-
Cass-Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Morgan-
Richland-Sangamon-Schuyler-Scott-Shelby-
1105 AM CST Fri Jan 5 2018

This Hazardous Weather Outlook is for portions of central
Illinois, southeast Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

Wind chill temperatures will likely drop to 10 below to 15 below
zero late tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Wind chills early Saturday morning will range from 10 to 15 below
zero.

A storm system will likely bring a mix of snow, sleet and freezing
rain to our area on Sunday into Monday morning. Stay tuned to later
forecasts and outlooks for further details on the wintry precipitation
expected Sunday into early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Smith

Nearby

Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.